MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 19-9; IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of depressed atellica im 1600 ca 19-9 results which were discordant relative to repeat testing.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." under limitations, the ifu states the following: "warning do not use the atellica im ca 19-9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of atellica im ca 19-9.Normal levels of atellica im ca 19-9 do not always preclude the presence of disease.Note: do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 19-9 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay-specific values to evaluate quality control results." siemens is investigating.
 
Event or Problem Description
The customer reports observation of depressed atellica im 1600 ca 19-9 results for three patients, which were discordant relative to repeat testing.The customer experienced ca 19-9 assay calibration failure on (b)(6) 2022.Results produced since last successful calibration were reviewed, and it was found that some patient results produced on (b)(6) 2022 were discordant relative to repeat testing.Quality control (qc) results were out of range on this day, as well.Three patient results were identified as discordant, with depressed results observed on (b)(6) 2022, and higher results (>30% difference) obtained when the same samples were re-tested using fresh reagent and new calibration on (b)(6) 2022.There are no allegations of patient harm, changes in treatment, or delay in diagnosis in association with the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00113 was submitted 2022-04-19.Additional information, 2022-05-25: siemens has concluded the investigation.A customer from outside the united states reported observation of depressed atellica im 1600 ca 19-9 results for three patients, which were discordant relative to repeat testing.The customer had observed precision issues with calibrators, quality controls, and patient samples when using atellica im ca 19-9 kit lot 502 on advia centaur xp instrument #irl40941331.Siemens service evaluated the instrument, replaced a check valve and the sample syringe, and checked probe alignment/positioning.Following the service, precision and quality control results were within specifications.The cause of the imprecision seen by the customer when using ca 19-9 kit lot 502 on advia centaur xp irl40941331 was due to an issue resolved with routine instrument troubleshooting.Based on the investigation, no product problem was identified.The customer is operational; no further investigation is required.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key14149001
Report Number1219913-2022-00113
Device Sequence Number17625505
Product Code NIG
UDI-Device Identifier00630414574257
UDI-Public00630414574257
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model NumberN/A
Device Catalogue Number10491379
Device Lot Number502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown